Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Gabapentin side effects

iowarobiniiowarobin Posts: 1,268
edited 06/11/2012 - 8:29 AM in Pain Medications
I had PLIF and diskectomey 12-11-08. Recently had alot more pain and a MRI and xrays. Ortho was out of town and personal physican started me on Gabapentin 300 MG every 8 hours. I am on Oxycodone 30mg every 4 hours for break through and Duragesic 50 mg patches every 2 days. I started on the Gabapentin on Friday and it made me extremely sleepy initially. Then as the weekend progressed I got kind of unsteady. Not dizzy, just unsteady and still sleepy. Is this a side effect that will go away in time? I just cant take this extreme sleepiness and function. I cant drive as it makes it unsafe. Anyone had this happen, and did it susbside?


  • If you research the known side effects of neurontin, you will find that vertigo, uneasiness, impairment, feeling of being drunk etc ... are all possible side effects of the drug. Most will diminish over time as the body gets used to it.

  • See that they were side effects, just wondering if they will go away in a few days or if it takes alot longer. I cant drive or really live with the effects I am having now. My Dr wanted to put me on Lyrica, but my insurance company wouldnt allow it until I had tried this first. Does Lyrica have the same?
  • Lyrica is known to have similar side effects. It's just a newer drug vs gabapentin. Most people do find the side effects ease up after a few days to a few weeks. When I initially started on gabapentin I would adjust after a few days and as the dose was increased the side effects became less and less. I've never taken Lyrica so I cannot attest to it working or it's side effects.

  • dilaurodilauro ConnecticutPosts: 9,839
    My verdict? Its Neurontin (Gabapentin) over Lyrica.
    I started with about 75mg of Lyrica and was increased to about 300mg a day. Once I hit that mark, I started to see some negative effects:
    - Tired and Sleepy all the time
    - Swelling of Legs and Feet and Toes
    - Increasing weight gain
    Nut the Lyrica seem to handle Nerve pain about the same.

    I am now on 2400mg of Neurontin daily and have not see any negative effects.

    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Hello -- your on a pretty low dose of Gabapentin 300 mg every 8 hrs.. probably so you will get used to it.

    I have been taking 1200 mg every 4 hrs for about 6 years without side effects - you will get used to it and it does work.
  • i was put on this about 5 weeks ago and im in love with it ! :))( i was on low dose 100mg 3 times a day to start ,no good so up,t it to 200 then 300 over short time, im now on 300mg 4 times a day and it so good, i know it works because when i was on 200mg i stoped taking it as i thought it wasent working ! 8} boy did i find out how much it was working ! i didnt sleep that night with the pain.........never again ! ;) thankfully ive had no more sleepyness than normal, i could sleep for england ! im also on prozac and meloxicam but i manage to do most things i should,,,,,,,,i just nap for 3 hours in the afternoons ! :*
Sign In or Register to comment.